MAUDE Adverse Event Report: SYNTHES GMBH FIBULINK® SYNDESMOSIS REPAIR KIT/SS; FIBULINK SYNDESMOSIS REPAIR

SYNTHES GMBH FIBULINK® SYNDESMOSIS REPAIR KIT/SS; FIBULINK SYNDESMOSIS REPAIR
Catalog Number FGS-1000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: d4: udi: added partial udi number.As the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2024, surgeon attached the picture of a ankle fracture repair done by the surgeon.Case date is unknown but from the x ray, surgeon used fibulink and it looks like the fibulink broke where the suture connects the tibial component to the fibula component.Procedure and patient outcome were unknown.The product was not returned to depuy synthes, however photos were provided for review.See attachment mep ankle.Jpg.The x-ray investigation revealed that the washer located on the screw head is loose.Its reasonable to conclude that this position correspond with the lack of tension that should exist between the tibia and the fibula.This condition may be caused by the suture connection the femur and tibial components breaking.According to the surgical technique, page.12, 500709702 rev b tension adjustment advance the tensioning cap clockwise until it is finger tight and the desired level of correction is achieved, which must be confirmed by fluoroscopy.Turn the tensioning knob counterclockwise to decrease tension of the fibulink implant as needed.Use fluoroscopy, direct inspection, and/or ankle range of motion evaluation to ensure an anatomic reduction note: due to this mechanical advantage, a torque limiter has been built into the tensioning knob to prevent applying too much tension to the system.In most instance this limit should not be reached.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the fibulink syndesmosis repair would contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, surgeon attached the picture of a ankle fracture repair doneby the surgeon.Case date is unknown but from the x ray, surgeon used fibulink and it looks like the fibulink broke where the suture connects the tibial component to the fibula component.Procedure and patient outcome were unknown.
 
Event or Problem Description
Additional event information states that revision was required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d6a, corrected: h6 (health effect - impact code).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was not returned to depuy synthes; however, photos were provided for review.The x-ray investigation revealed that the washer located on the screw head is loose.Its reasonable to conclude that this position correspond with the lack of tension that should exist between the tibia and the fibula.This condition may be caused by the suture connection the femur and tibial components breaking.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the fibulink® syndesmosis repair kit/ss would contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIBULINK® SYNDESMOSIS REPAIR KIT/SS
Common Device Name
FIBULINK SYNDESMOSIS REPAIR
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20197304
Report Number8030965-2024-11145
Device Sequence Number7643336
Product Code HTN
UDI-Device Identifier00863176000300
UDI-Public(01)00863176000300
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFGS-1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/12/2024
09/12/2024
10/02/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/12/2024
09/19/2024
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown